Alert archive / California / Wind Advisories in 2016
Wind Advisory 12, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 10, 2016, 2:48 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2016, 2:48 AM PST (10:48 UTC)
- Expired
- Mar 10, 2016, 12:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
897 WWUS76 KSTO 101048 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 248 AM PST THU MAR 10 2016 ...BREEZY WINDS THROUGH MIDDAY ACROSS THE NORTHERN SACRAMENTO VALLEY... .A WET WEATHER SYSTEM WILL BE MOVING THROUGH NORTHERN CALIFORNIA TODAY. GUSTY SOUTH WINDS HAVE INCREASED AHEAD OF THIS FRONTAL SYSTEM ALONG THE NORTHERN SACRAMENTO VALLEY, AND WILL REMAIN ELEVATED THROUGH MIDDAY. CAZ015-102000- /O.NEW.KSTO.WI.Y.0012.160310T1048Z-160310T2000Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF 248 AM PST THU MAR 10 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * TIMING...THROUGH MIDDAY TODAY. * WINDS...SOUTH WIND GUSTS UP TO 40 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS, ESPECIALLY WITH HIGH- PROFILE VEHICLES. DOWNED TREE BRANCHES AND LIMBS. LOCALIZED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
324 WWUS76 KSTO 102004 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1204 PM PST THU MAR 10 2016 CAZ015-102115- /O.EXP.KSTO.WI.Y.0012.000000T0000Z-160310T2000Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF 1204 PM PST THU MAR 10 2016 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. SOME BREEZY WINDS COULD CONTINUE THROUGH THIS AFTERNOON OVER THE NORTHERN SACRAMENTO VALLEY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 2:47 AM PST, 1 minute earlier.
Area forecast discussion, Mar 10, 2:47 AM PST, 1 minute before
Area Forecast Discussion National Weather Service Sacramento CA 247 AM PST THU MAR 10 2016 .Synopsis... A warm and wet weather system will stall over Northern California today, potentially causing flooding concerns. Additional weather systems over the weekend into early next week shift the focus toward the mountains, with very heavy snow and foothill rain along with dangerous travel expected. && .Short Term Discussion... A warm and wet frontal system has begun to move inland across northwest California this morning. Satellite-derived measurements of atmospheric moisture estimate the airmass at well above 200% of normal, and that is reflected in high dewpoints and warm overnight lows. Southerly winds have also picked ahead of the front primarily along the Northern Sacramento Valley. This wet frontal system is expected to stall out as it moves southward, with the southern fringe expected to be near Interstate 80. The slow moving nature of this frontal system will allow for some substantial precipitation totals in a fairly narrow corridor, currently projected to be centered along a line from Santa Rosa to Chico and up toward Lassen Park. Considering much of the area is still saturated from recent storms, flooding of urban, small stream, and low-lying areas is likely across the aforementioned corridor today. Snow levels are expected to remain 6500 ft and above, which will likely bring heavy snow to Lassen Park. The heavy precipitation corridor will pivot toward a more N-S orientation as the next trough arrives Friday. This trough will likely be of the splitting variety, with most of its energy heading toward Central and Southern California. Northern California will likely be in the middle of the split, with only light precipitation expected. The next storm system then arrives late Saturday, with a reinforcing wave on Sunday. Both of these systems are likely to be very wet across the mountains, but portions of the Valley are projected to be rain-shadowed for this event. Therefore, the greatest impacts are likely to remain over the foothills and midslopes, where creeks are still swollen, and over the mountains, where several feet of new snow are expected above 5000 feet. Over those higher elevations, dangerous travel with near whiteout conditions are likely. Dang && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Models showing Pac front sagging south through the forecast area Monday as upper level waves track along baroclinic zone. Precip in the Central Valley turns showery Monday while favorable orographic flow keeps mostly steady precip in the Southern Cascades and Sierra Nevada. Showers in the mountains diminish Monday night into early Tuesday as flow aloft turns Northwesterly. Warmer and drier weather then expected through the remainder of next week as high amplitude ridging develops along the West Coast. && && .AVIATION... Mst SWly flow alf as Pac fnt sags sloly S thru Intr NorCal nxt 24 hrs. Wdsprd MVFR/IFR, with lcl LIFR omtns, tda thru Fri mrng. Sn lvls genly AOA 060 thru ery Fri. In Cntrl Vly...areas Sly sfc wnd gsts to 25 kts or gtr til arnd 01z Fri. Omtns...areas S-SW sfc wnd gsts to 40 kts or gtr ovr hyr trrn thru Fri. && .STO Watches/Warnings/Advisories... Flood Watch through Sunday afternoon for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Wind Advisory until noon PST today for Northern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:41 PM PST | Winter Storm Watch | STO | 13 hr | |
| Mar 10, 3:05 PM PST | Winter Weather Advisory | STO | 13 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.